Texas, 2019

Wildfire in Texas, August 8 to 9, 2019

August 8 to 9, 2019 · NWS EWX · 1 event in 1 county or zone

The Holman Wildfire began on August 8 and burned 1,100 acres before being contained on August 9.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The Holman Wildfire began on August 8 and burned 1,100 acres before being contained on August 9.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 8, 1:50 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Aug 8, 1:50 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
250 PM CDT Thu Aug 8 2019

.SHORT TERM (Tonight through Friday Night)...
High pressure still dominates the area and will continue to do so
for at least the next several days. Continued onshore flow is
keeping the humidity up and heat indices are increasing. A Heat
Advisory for counties along the I-35 corridor, including both the
Austin and San Antonio metro areas, is in place until 7 pm tonight
and another issuance is likely tomorrow. Overnight lows continue to
be warm and muggy.

&&

.LONG TERM (Saturday through Thursday)...
The high center will shift slowly east, but changes to the forecast
are not anticipated. Hot and dry conditions will persist through at
least Thursday. With a hot weekend coming up, a reminder to consider
heat safety. Stay hydrated and take frequent breaks if working
outside. With a slight hint of some showers next Thursday,
consistency within the models has been weak, so have opted to leave
the forecast dry for Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              79 103  78 102  78 /   0   0   0   0   0
Austin Bergstrom Intl Airport  78 102  77 102  77 /   0   0   0   0   0
New Braunfels Muni Airport     77 102  75 102  75 /   0   0   0   0   0
Burnet Muni Airport            76 101  75 101  75 /   0   0   0   0   0
Del Rio Intl Airport           79 105  78 105  78 /   0   0   0   0   0
Georgetown Muni Airport        78 103  77 102  78 /   0   0   0   0   0
Hondo Muni Airport             76 106  75 105  75 /   0   0   0   0   0
San Marcos Muni Airport        77 103  76 103  76 /   0   0   0   0   0
La Grange - Fayette Regional   79 103  78 103  78 /   0   0   0   0   0
San Antonio Intl Airport       79 102  78 102  78 /   0   0   0   0   0
Stinson Muni Airport           79 102  78 102  78 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-Guadalupe-Hays-
Karnes-Lavaca-Lee-Medina-Travis-Williamson-Wilson.

&&

Aviation...Huffman
Short-Term/Long-Term...YB
Public Service/Data Collection...BMW
Hazardous weather outlook, Aug 8, 3:40 AM CST, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
440 AM CDT Thu Aug 8 2019

TXZ171>173-183>194-202>209-217>225-228-091000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
440 AM CDT Thu Aug 8 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A Heat Advisory is in effect this afternoon and early evening for
areas near and east of the I-35 corridor. Peak heat index values
of 108 to 110 degrees are expected in the advisory area. Those
with outdoor activities planned are encouraged to take
appropriate precautions to prevent heat related illnesses.

Elevated fire weather conditions are forecast this afternoon and
evening as hot, dry, and at times breezy conditions combine with
dry vegetation in some areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

High heat index values will continue and Heat Advisories are
likely each day across portions of the region. Those with outdoor
activities planned are encouraged to take appropriate precautions
to prevent heat related illnesses.

Elevated fire weather conditions are forecast each afternoon and
evening as hot, dry, and at times breezy conditions combine with
dry vegetation in some areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Edwards

When
August 8, 2:51 PM CST to August 9, 2:30 PM CST
Where
Edwards forecast zone
Reported by
Fire Department/Rescue
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

The Holman Wildfire began on August 8 and burned 1,100 acres before being contained on August 9.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851894.